Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 12, 2017, 4:39 PM EDT for Dade County, Walker County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2017, 4:39 PM EDT (20:39 UTC)
- Expired
- Jul 12, 2017, 5:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Dade County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 63 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 604 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
499
WWUS82 KFFC 122039
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
439 PM EDT WED JUL 12 2017
GAZ001-002-122115-
Walker GA-Dade GA-
439 PM EDT WED JUL 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WALKER AND DADE COUNTIES
UNTIL 515 PM EDT...
At 437 PM EDT...a strong thunderstorm was over Trenton...moving
southeast at 15 mph.
HAZARD...Heavy rain...winds up to 40 mph...and pea sized hail
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Trenton, Chickamauga, Center Post, Rising Fawn, Wildwood, Fairview,
Stephensville, Chattanooga Valley, New England, Morganville,
Cloudland Canyon State Park, Hooker and Cooper Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3496 8527 3486 8526 3485 8524 3459 8534
3459 8535 3478 8557 3486 8559 3488 8559
3498 8551 3499 8547
TIME...MOT...LOC 2037Z 298DEG 13KT 3488 8549
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:40 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 12, 3:40 PM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 340 PM EDT Wed Jul 12 2017 .SHORT TERM /Tonight through Thursday Night/... Subtropical high pressure will dominate the sensible weather through the period. Therefore, expect a typical summer-like pattern today across the area with scattered showers and thunderstorms this afternoon. We may see coverage increase a bit over the next couple of hours with peak heating, but it may not materialize as we anticipated. Based on the lack of upper level support and a cap in the low/mid levels, storms are struggling to develop thus far. This is despite the adequate instability across the region. We still expect heavy rain, frequent lightning and gusty winds with these storms. Anticipate shower/thunderstorm activity to dwindle by sunset with convective debris clouds lingering through the evening hours. Clear and calm conditions for overnight with patchy fog possible by the early morning. The spatial extent of the fog truly depends on the rainfall received this afternoon. With sufficient condensation pressure def. and a decoupled atmosphere, the potential for fog is there, we just need adequate moisture trapped in the low levels to see it realized. With the mid level high anchored across the mid-Atlantic slowly retrograding to the west, drier air will move into the region tomorrow. Therefore we are expecting less convective coverage across the area. Perhaps a bit better dynamics across the far northern tier will allow more activity in this region. Otherwise, should be a fairly quiet but hot day overall. Temperatures will be around or just above normal through the period. With less cloud and precipitation coverage tomorrow and slightly higher partial thicknesses, expect temperatures to be a bit warmer with highs in the low 90s across north GA to mid/upper 90s across our SE tier. Lows in the upper 60s to low 70s. Cooler temperatures across the higher terrain. 26 && .LONG TERM /Friday through Wednesday/... Minor cosmetic adjustments made to some pops/weather in the period but no wholesale alterations from previous thought as if anything has changed in the model solutions, it is with a slightly slower progression to the frontal boundary approaching the northern portion of the area over the weekend. Covering with widespread general chance pops accordingly. Otherwise refreshed with blend of guidance for other elements. Friday and Saturday still flirting with potential for heat advisory criteria for parts of east central GA. Previous discussion follows... Baker PREV DISCUSSION... /issued 419 AM EDT Wed Jul 12 2017/ LONG TERM /Thursday Night through Tuesday/... No relief in sight yet for the extended period with largely diurnally- driven convection expected each day as a moist air mass remains over the state. High pressure extending into the region from the western Atlantic will weaken by late week as a front moves into the state Saturday. This front will become stationary or slowly meander southward across the state into next week, with lower pops not really expected until Tuesday or Wednesday. Even then, extended models differ with the influence over the southeast of building high pressure ridge over the plains. Have generally gone with a blend of the two solutions. Temperatures will generally be in the 90s through late week, and with the high dew points, could see some heat index values approaching the Heat Advisory criteria of 105 degrees. For now, forecast values remain 1-3 degrees below this criteria, and will need to continue to monitor in subsequent forecast packages, particularly for Friday and Saturday, on whether a Heat Advisory may be needed over central Georgia. 31 && .AVIATION... 18Z Update... Mainly VFR conditions to start the TAF period. However, this may be short lived as storms develop through the late afternoon across the area. This will mean brief sub-VFR lowering of cigs/vsbys associated with these storms. Anticipate gusty winds accompanying these storms as well. Thunderstorm coverage should diminish by sunset with convective debris possibly lingering a couple hours thereafter. Mainly clear and calm overnight. Patchy fog could be an issue in the early morning, especially in locations that received adequate rainfall. With a drier airmass in place tomorrow, we do not anticipate as much coverage of showers/thunderstorms. Light winds should stay out of the west through the period. //ATL Confidence...18Z Update... Medium confidence on coverage of TSRA. Medium confidence on fog development. High on remaining elements. 26 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 92 72 93 / 20 20 10 40 Atlanta 73 91 73 92 / 20 30 20 40 Blairsville 65 85 66 85 / 30 40 20 50 Cartersville 71 91 71 92 / 20 30 20 40 Columbus 74 95 74 96 / 30 20 10 30 Gainesville 72 90 71 90 / 10 30 20 40 Macon 72 94 72 95 / 20 20 10 30 Rome 72 92 72 92 / 10 30 20 50 Peachtree City 71 92 71 93 / 20 30 20 40 Vidalia 73 95 73 96 / 10 10 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...26 LONG TERM....31/Baker AVIATION...26
Hazardous weather outlook, Jul 12, 12:25 PM EDT, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1225 PM EDT Wed Jul 12 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131630- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1225 PM EDT Wed Jul 12 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across north and central Georgia this afternoon and evening. Some storms may be strong, and isolated severe storms are possible. The main hazards will be damaging winds to 50 MPH, locally heavy rainfall, and frequent lightning. Small hail will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous thunderstorms are possible each afternoon and evening through the week and into early next week. Some more widespread development could occur over the weekend with an approaching front. Heat Index values will approach 105 degrees over portions of central Georgia, generally Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 12, 4:34 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
434 PM EDT WED JUL 12 2017
GAZ008-009-015-016-122100-
Union GA-Towns GA-White GA-Lumpkin GA-
434 PM EDT WED JUL 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION...SOUTHERN TOWNS...
WHITE AND NORTHEASTERN LUMPKIN COUNTIES UNTIL 500 PM EDT...
At 433 PM EDT...a strong thunderstorm was over Smithgall Woods
Conservation Are, or 8 miles north of Cleveland...moving southeast at
15 mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Whitley Gap Shelter,
Robertstown, Blue Mountain Shelter, Mossy Creek, Low Gap Shelter,
Camp Coleman Lake, Anna Ruby Falls, Leaf, Smithgall Woods
Conservation Are, Turners Corner, Sautee and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3481 8368 3479 8368 3476 8363 3473 8362
3472 8364 3469 8364 3465 8366 3462 8364
3458 8364 3455 8362 3453 8363 3450 8367
3450 8371 3464 8395 3486 8382
TIME...MOT...LOC 2033Z 298DEG 13KT 3471 8377
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 12, 4:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
439 PM EDT WED JUL 12 2017
GAZ001-002-122115-
Walker GA-Dade GA-
439 PM EDT WED JUL 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WALKER AND DADE COUNTIES
UNTIL 515 PM EDT...
At 437 PM EDT...a strong thunderstorm was over Trenton...moving
southeast at 15 mph.
HAZARD...Heavy rain...winds up to 40 mph...and pea sized hail
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Trenton, Chickamauga, Center Post, Rising Fawn, Wildwood, Fairview,
Stephensville, Chattanooga Valley, New England, Morganville,
Cloudland Canyon State Park, Hooker and Cooper Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3496 8527 3486 8526 3485 8524 3459 8534
3459 8535 3478 8557 3486 8559 3488 8559
3498 8551 3499 8547
TIME...MOT...LOC 2037Z 298DEG 13KT 3488 8549
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:21 PM EDT | Special Weather Statement | FFC | Meriwether | 24 min |
| Jul 11, 8:55 PM EDT | Special Weather Statement | FFC | Toombs | 50 min |
| Jul 11, 9:30 PM EDT | Special Weather Statement | FFC | Toombs | 45 min |
| Jul 12, 4:34 PM EDT | Special Weather Statement | FFC | White | 26 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.